MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Same case as 2134265-2018-60619.It was reported a perforation and pericardial effusion occurred.An intellamap orion mapping catheter and an intellatip mifi oi ablation catheter were selected for use during a paroxysmal atrial fibrillation ablation procedure.It was planned to perform right pulmonary vein (rpv) isolation from left pulmonary vein (lpv) isolation.When the transition to rpv isolation was performed following lpv isolation, the a pressure decreased.Echocardiography confirmed pericardial effusion and a pericardial drainage was performed.Red blood cell (rbc) and fresh frozen plasma (ffp) transfusions were performed, but did not stop the bleeding; therefore, surgical intervention took place.A hole was found in the left superior pulmonary vein (lspv) ante.The patient was getting better and recovering.There had been no device issues during the procedure.The perforation and effusion were "likely" due to excessive ablation.
 
Event or Problem Description
Same case as 2134265-2018-60619.It was reported a perforation and pericardial effusion occurred.An intellamap orion mapping catheter and an intellatip mifi oi ablation catheter were selected for use during a paroxysmal atrial fibrillation ablation procedure.It was planned to perform right pulmonary vein (rpv) isolation from left pulmonary vein (lpv) isolation.When the transition to rpv isolation was performed following lpv isolation, the a pressure decreased.Echocardiography confirmed pericardial effusion and a pericardial drainage was performed.Red blood cell (rbc) and fresh frozen plasma (ffp) transfusions were performed, but did not stop the bleeding; therefore, surgical intervention took place.A hole was found in the left superior pulmonary vein (lspv) ante.The patient was getting better and recovering.There had been no device issues during the procedure.The perforation and effusion were "likely" due to excessive ablation.Additional information received reported that the ablation catheter and another manufacturer's ring catheter were inside the patient when the adverse event occurred.Both the ablation catheter and the ring catheter were used with other manufacturers' sheaths.No resistance was felt while manipulating the orion.The device was returned for analysis.The distal end had a slight curve to the left after the steering knob was returned to neutral.The device passed the curve test.Continuity checks revealed no electrical opens or shorts; all electrodes, sensor, and thermocouple resistance measurements were within specification.The steering knob and the tension control knob functioned properly on both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device passed all electrical testing/inspection and no error codes, warnings, or alarms occurred ablation testing.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
dc a330,
saint paul MN 55112
MDR Report Key7841461
Report Number2134265-2018-60618
Device Sequence Number13949804
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022317356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/02/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RING CATHETER: J. CATH LIBERO; SHEATH: ABBOTT AGILIS; SHEATH: ABBOTT SL0
Outcome Attributed to Adverse Event Required Intervention;